MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION PRECISION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION PRECISION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-9218-55
Medical Device Problem Codes High impedance (1291); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Inadequate Pain Relief (2388); No Code Available (3191)
Date of Event 01/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
A report was received that the patient was experiencing ineffective therapy and underwent a lead explant procedure due to high impedances found during troubleshooting.After the lead was explanted, it was found that during charging, the issue was resolved.
 
Additional Manufacturer Narrative
Analysis of sc-9218-55 (serial number: (b)(4)) confirmed the complaint of high impedance.Visual inspection revealed the cable connected to contact #2 had torn off.X-ray inspection confirmed the fractured cable.The breakage of the cable is consistent with lead damage due to excessive tensile force.The probable cause code is unintended use error caused or contributed to event.
 
Event or Problem Description

Brand Name
PRECISION
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key8322758
Report Number3006630150-2019-00459
Device Sequence Number1527562
Product Code LGW
UDI-Device Identifier08714729888758
UDI-Public08714729888758
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/14/2019
Device Model NumberSC-9218-55
Device Catalogue NumberSC-9218-55
Device Lot Number20380082
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2019
Initial Date Received by Manufacturer 01/18/2019
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;